On Games of Perfect Information: Equilibria, E-Equilibria and Approximation by Simple Games
AbstractWe show that every bounded, continuous at infinity game of perfect information has an "!perfect equilibrium. Our method consists of approximating the payoff function of each player by a sequence of simple functions, and to consider the corresponding sequence of games, each differing form the original game only on the payoff function. In addition, this approach yields a new characterization of perfect equilibria: a strategy f is a perfect equilibrium in such a game G if and only if it is an 1=n!perfect equilibrium in Gn for all n, where fGng stand for our approximation sequence.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Universidade Nova de Lisboa, Faculdade de Economia in its series FEUNL Working Paper Series with number wp427.
Length: 12 pages
Date of creation: 2003
Date of revision:
Other versions of this item:
- Guilherme Carmona, 2005. "On Games Of Perfect Information: Equilibria, Ε–Equilibria And Approximation By Simple Games," International Game Theory Review (IGTR), World Scientific Publishing Co. Pte. Ltd., vol. 7(04), pages 491-499.
- B4 - Schools of Economic Thought and Methodology - - Economic Methodology
- C0 - Mathematical and Quantitative Methods - - General
- C6 - Mathematical and Quantitative Methods - - Mathematical Methods; Programming Models; Mathematical and Simulation Modeling
- C7 - Mathematical and Quantitative Methods - - Game Theory and Bargaining Theory
- D5 - Microeconomics - - General Equilibrium and Disequilibrium
- D7 - Microeconomics - - Analysis of Collective Decision-Making
- M2 - Business Administration and Business Economics; Marketing; Accounting - - Business Economics
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Fudenberg, Drew & Levine, David, 1983.
"Subgame-perfect equilibria of finite- and infinite-horizon games,"
Journal of Economic Theory,
Elsevier, vol. 31(2), pages 251-268, December.
- Drew Fudenberg & David K. Levine, 1983. "Subgame-Perfect Equilibria of Finite- and Infinite-Horizon Games," Levine's Working Paper Archive 219, David K. Levine.
- Fudenberg, Drew & Levine, David, 1986.
"Limit games and limit equilibria,"
Journal of Economic Theory,
Elsevier, vol. 38(2), pages 261-279, April.
- Drew Fudenberg & David Levine, 1983. "Limit Games and Limit Equilibria," UCLA Economics Working Papers 289, UCLA Department of Economics.
- Fudenberg, Drew & Levine, David, 1986. "Limit Games and Limit Equilibria," Scholarly Articles 3350443, Harvard University Department of Economics.
- Drew Fudenberg & David K. Levine, 1986. "Limit Games and Limit Equilibria," Levine's Working Paper Archive 220, David K. Levine.
- Borgers, Tilman, 1989. "Perfect equilibrium histories of finite and infinite horizon games," Journal of Economic Theory, Elsevier, vol. 47(1), pages 218-227, February.
- Borgers, Tilman, 1991. "Upper hemicontinuity of the correspondence of subgame-perfect equilibrium outcomes," Journal of Mathematical Economics, Elsevier, vol. 20(1), pages 89-106.
- Hellwig, Martin & Leininger, Wolfgang & Reny, Philip J. & Robson, Arthur J., 1990. "Subgame perfect equilibrium in continuous games of perfect information: An elementary approach to existence and approximation by discrete games," Journal of Economic Theory, Elsevier, vol. 52(2), pages 406-422, December.
- Harris, Christopher J, 1985. "Existence and Characterization of Perfect Equilibrium in Games of Perfect Information," Econometrica, Econometric Society, vol. 53(3), pages 613-28, May.
- Harris, Christopher & Vickers, John, 1985. "Perfect Equilibrium in a Model of a Race," Review of Economic Studies, Wiley Blackwell, vol. 52(2), pages 193-209, April.
- Philip J. Reny, 1999. "On the Existence of Pure and Mixed Strategy Nash Equilibria in Discontinuous Games," Econometrica, Econometric Society, vol. 67(5), pages 1029-1056, September.
- Hannu Salonen & Hannu Vartiainen, 2011. "On the Existence of Markov Perfect Equilibria in Perfect Information Games," Discussion Papers 68, Aboa Centre for Economics.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sean Story).
If references are entirely missing, you can add them using this form.